Alert archive / Florida / Lake Wind Advisories in 2016

Lake Wind Advisory 6, NWS Melbourne, FL

February 25, 20166 counties in Florida

NWS Melbourne, FL issued this lake wind advisory at Feb 25, 2016, 3:30 AM EST for 6 counties in Florida. It took effect at Feb 25, 2016, 4:00 AM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2016, 3:30 AM EST (08:30 UTC)
In effect from
Feb 25, 2016, 4:00 AM EST
Expired
Feb 25, 2016, 6:00 PM EST
In force
14 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Feb 24, 3:57 PM EST, 11 hours 33 minutes earlier.

Area forecast discussion, Feb 24, 3:57 PM EST, 11 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
357 PM EST WED FEB 24 2016

.DISCUSSION...
...POTENTIAL FOR STRONG TO SEVERE STORMS WIND DOWN NORTH TO SOUTH
THROUGH MID EVENING...
...TURNING DRY AND MUCH COOLER THURSDAY...REMAINING WINDY...

CURRENT-THIS EVENING...A LINE OF SHOWERS AND STORMS WILL MOVE EAST
ACROSS OSCEOLA...ORANGE...SEMINOLE AND VOLUSIA COUNTIES AND EXIT
INTO THE ATLANTIC THROUGH THE REST OF THE AFTERNOON AND EARLY
EVENING. A LARGE SWATH OF SHOWERS AND STORMS WERE MOVING ACROSS EAST
CENTRAL FLORIDA FROM SOUTH OSCEOLA COUNTY TO OKEECHOBEE COUNTY EAST
TO THE SOUTHERN BREVARD TO MARTIN COUNTY AND INTO THE COASTAL WATERS
THROUGH MID EVENING. BOTH THE HRRR AND LOCAL WRF MODELS WERE
INDICATING STORMS AND SHOWERS CLEARING SOUTHERN COUNTIES AROUND 10
PM THIS EVENING. STRONG SOUTH TO SOUTHWEST WINDS AHEAD OF THE STORMS
SHIFT TO THE WEST OVERNIGHT NORTH TO SOUTH AS THE LINE OF STORMS
CLEARS OUR SOUTHERN COUNTIES. WATER VAPOR SATELLITE LOOP SHOWING A
DRIER AIR MASS MOVING TOWARD CENTRAL FLORIDA BEHIND THE FRONT.
SLIGHT CHANCE/20 POP OF PRIMARILY SHOWERS SEBASTIAN/INDIAN RIVER
COUNTY SOUTH DURING THE EVENING WIND DOWN/EXIT MARTIN COUNTY AROUND
MIDNIGHT. WINDS REMAIN OUT OF THE WEST AT 10 TO 15 MPH MOST OF THE
OVERNIGHT. LOWS UPPER 40S NORTH TO LOW/MID 50S SOUTHERN AREAS.

THU...THE FRONT WAS LOCATED WELL SOUTH OF CENTRAL FLORIDA...BAHAMA
ISLANDS AND WESTERN CUBA. HIGH PRESSURE AT THE SURFACE BUILDS FROM
THE HIGH PLAINS DOWN TO TEXAS THEN EAST ACROSS THE GULF COAST AND
NORTHERN GULF OF MEXICO. DEEPENING UPPER LEVEL LOW OVER THE EASTERN
GREAT LAKES LIFTS NORTHEAST. BROAD TROUGHING ASSOCIATED WITH THE LOW
REACHES ALL THE WAY INTO THE SOUTHWESTERN GULF OF MEXICO PUSHES THE
SURFACE OVER FLORIDA. WEST TO NORTHWEST WINDS 10 TO 15 MPH DIMINISH
TO 5 TO 10 MPH AT NIGHT. HIGHS MID 60S...LOWS LOW AND MID 40S EXCEPT
UPPER 30S EASTERN OSCEOLA...OKEECHOBEE AND WEST OF INTERSTATE 95
INDIAN RIVER AND SAINT LUCIE COUNTIES.

FRI-SUN...HIGH PRESSURE OVER THE NORTHWEST GULF/TX/LA SHIFTS EAST TO
NORTH/CENTRAL FLORIDA SUN. NORTHWEST WINDS FRI SHIFT TO NORTH 10 MPH
SAT THEN NORTHEAST TO EAST 5 TO 10 MPH SUN. RAIN CHANCES AROUND 10
PERCENT OR LESS. HIGHS MID/UPPER 60S FRI AND SAT THEN LOW 70S SUN.
LOWS MID/UPPER 30S SAT MORNING...LOW 40S TO UPPER 40S NORTH TO SOUTH
SUN MORNING AND UPPER 40S/LOW 50S MON MORNING.

MON-WED...HIGH PRESSURE OVER FLORIDA MON SLOW SHIFTS NORTH THROUGH
WED. GENERALLY LIGHT WINDS. HIGHS IN THE LOW/MID 70S. LOWS MID/UPPER
50S.

&&

.AVIATION...

TEMPO MVFR/IFR IN/VC TSTMS/SHWRS MCO-TIX NORTH AND MLB
LAKE KISSIMMEE SOUTH THROUGH 02Z. TEMPO MVFR CEILINGS TIL 16Z.
STORMS/SHOWERS END NORTH TO SOUTH DURING THE EVENING.

&&

.MARINE...

THIS EVENING-TONIGHT-FRI...STRONG GUSTY SOUTHWEST TO WEST WINDS
AHEAD OF AND JUST BEHIND THE FRONT THAT CLEARS SOUTHERN WATERS AFTER
MIDNIGHT. GALE WARNING OFFSHORE ENDS THU MORNING THEN SMALL CRAFT
ADVISORY THU LATE OVERNIGHT THU/EARLY FRI MORNING. SMALL CRAFT
EXERCISE CAUTION EARLY FRI MORNING TO OVERNIGHT FRI/SAT MORNING.

SAT-MON...MODERATE NORTH WINDS BECOME LIGHT EAST SUN AND MON.
AREA. SEAS CONTINUE TO SUBSIDE TO 2-4 FT FRI OVERNIGHT...REMAINING
NEAR THESE VALUES THRU THE WEEKEND.

&&

.FIRE WEATHER...

PREVIOUS FIRE DISCUSSION

THU-FRI...VERY DRY POST FRONTAL AIRMASS
WILL ALLOW AFTN MIN RH VALUES TO FALL INTO THE U20S-30S AREAWIDE.
GUSTY W/WNW 20 FT WINDS ON THU DECREASING INTO FRI. DISPERSION
SHOULD BE VG- EX.

SAT-SUN...CONTINUED DRY AIRMASS IN PLACE WITH MIN RH VALUES IN THE
30S AGAIN FOR SAT...THEN M-U30S WELL INTO THE INTERIOR ON SUN AND M-
U40S ALONG THE COAST AS WINDS FINALLY VEER TO NE/E BRINGING A LITTLE
MOISTURE BACK INTO THE AREA. WINDS WILL BE LIGHTER AS HIGH PRESSURE
SETTLES INTO THE AREA WITH A WEAKER PRESSURE GRADIENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  48  65  42  62 /   0  10  10  10
MCO  50  66  42  67 /   0   0  10  10
MLB  52  66  43  66 /  10   0  10  10
VRB  54  67  40  67 /  20   0  10  10
LEE  48  65  44  65 /   0   0  10  10
SFB  48  66  43  65 /   0  10  10  10
ORL  50  66  46  66 /   0   0  10  10
FPR  54  68  41  67 /  20  10  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR COASTAL VOLUSIA
     COUNTY-INDIAN RIVER-INLAND VOLUSIA COUNTY-MARTIN-NORTHERN
     BREVARD COUNTY-NORTHERN LAKE COUNTY-OKEECHOBEE-ORANGE-
     OSCEOLA-SEMINOLE-SOUTHERN BREVARD COUNTY-SOUTHERN LAKE
     COUNTY-ST. LUCIE.

AM...SMALL CRAFT ADVISORY UNTIL 4 AM EST FRIDAY FOR FLAGLER BEACH TO
     VOLUSIA-BREVARD COUNTY LINE 0-20 NM-SEBASTIAN INLET TO
     JUPITER INLET 0-20 NM-SEBASTIAN INLET TO JUPITER INLET 20-
     60 NM-VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20
     NM.

     GALE WARNING UNTIL 10 AM EST THURSDAY FOR FLAGLER BEACH TO
     VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-BREVARD COUNTY
     LINE TO SEBASTIAN INLET 20-60 NM.

&&

IMPACT WX...LASCODY/ULRICH
FORECASTS...WIMMER
Hazardous weather outlook, Feb 24, 5:17 AM EST, 22 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
517 AM EST WED FEB 24 2016

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-242300-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
517 AM EST WED FEB 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
A BAND OF LIGHTNING STORMS OVER THE EASTERN GULF OF MEXICO EARLY
THIS MORNING WILL MOVE RAPIDLY EASTWARD ACROSS CENTRAL FLORIDA
DURING THE DAY. STRONG WIND FIELDS AND SUFFICIENT LOW LEVEL SHEAR
WILL PRODUCE A RISK OF STRONG TO SEVERE STORMS CAPABLE OF
PRODUCING DAMAGING WINDS NEAR 60 MPH...ISOLATED TORNADOES AND
FREQUENT LIGHTNING STRIKES. THE GREATEST THREAT WILL BE FROM
OSCEOLA AND BREVARD COUNTIES NORTHWARD FROM MID MORNING INTO EARLY
AFTERNOON...THOUGH AN ISOLATED DAMAGING WIND THREAT WILL EXIST
ACROSS OKEECHOBEE AND THE TREASURE COAST AS WELL THIS AFTERNOON.

THE LATEST TIMING BRINGS THE MOST CONCENTRATED PRECIPITATION INTO
LAKE COUNTY AS EARLY AS 9 AM...BETWEEN 10 AM AND NOON ALONG THE I
4 CORRIDOR...ADVANCING INTO BREVARD AND RURAL OSCEOLA COUNTIES
BETWEEN 11 AM AND 1 PM...THEN ACROSS OKEECHOBEE AND THE TREASURE
COAST COUNTIES BETWEEN 2 AND 5 PM.

.HIGH WIND IMPACT...
A WIND ADVISORY IS IN EFFECT FOR SOUTH TO SOUTHWEST WINDS 20 TO
25 MPH GUSTING UP TO 40 MPH FROM 9 AM TO 6 PM. WINDS WILL TURN
WEST AT THE SAME SPEEDS BEHIND THE FRONT LATE THIS AFTERNOON
FROM ORLANDO NORTHWARD.

.RIP CURRENT IMPACT...
A LONG PERIOD EAST SWELL WILL PRODUCE A MODERATE THREAT FOR RIP
CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA AGAIN TODAY.
ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD.

.MARINE THUNDERSTORM GUST IMPACT...
NUMEROUS SHOWERS AND SCATTERED LIGHTNING STORMS WILL PUSH OFFSHORE
NORTH OF THE CAPE LATE THIS MORNING AND DURING THE EARLY TO MID
AFTERNOON SOUTH OF THE CAPE. STORMS WILL BE CAPABLE OF PRODUCING
STRONG WIND GUSTS OF 40 TO 50 KNOTS AND FREQUENT LIGHTNING
STRIKES. STORM MOTION WILL BE TOWARD THE NORTHEAST AT 40 TO 50
MPH.

.WIND AND SEA IMPACT...
CONDITIONS WILL CONTINUE TO DETERIORATE OVER THE ATLANTIC AND
INTRACOASTAL WATERS AS SOUTH TO SOUTHWEST WINDS INCREASE 20 TO 25
KNOTS WITH GUSTS TO GALE FORCE ESPECIALLY OFFSHORE. SEAS INITIALLY
WILL BE 3 TO 5 FEET NEARSHORE AND 5 TO 7 FEET OFFSHORE BUT WILL
BUILD 4 TO 6 FEET NEARSHORE AND 7 TO 9 FEET OFFSHORE THIS
AFTERNOON AND TONIGHT. A GALE WARNING WILL BE IN EFFECT FOR THE
OFFSHORE WATERS OF VOLUSIA AND BREVARD COUNTIES WITH A SMALL CRAFT
ADVISORY ELSEWHERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
BOATING CONDITIONS ON THE ATLANTIC AND INTRACOASTAL WATERS WILL
REMAIN HAZARDOUS THROUGH FRIDAY THEN GRADUAL IMPROVEMENT IS
EXPECTED THIS WEEKEND BUT CONDITIONS WILL REMAIN POOR IN THE
GULF STREAM.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

KELLY

Nearby

Lake Wind Advisories in Florida, 2016Every lake wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.